diabetestalk.net

Childhood Diabetes Type 2

Share on facebook

Type 2 Diabetes In Children

There is an increase in the number of cases of type 2 diabetes in children and teens. The rise may be due to obesity and decreased physical activity among children. The risk for type 2 diabetes increases with age. What is type 2 diabetes? Type 2 diabetes is a metabolic disorder resulting from the body's inability to produce enough, or to properly use, insulin. It has previously been called non-insulin-dependent diabetes mellitus (NIDDM). Without enough insulin, the body cannot move blood sugar into the cells. It is a chronic disease with no known cure. What is prediabetes? In prediabetes, blood glucose levels are higher than normal but not high enough to be defined as diabetes. However, many people with prediabetes develop type 2 diabetes within 10 years, states the National Institute of Diabetes and Digestive and Kidney Diseases. Prediabetes also increases the risk of heart disease and stroke. With modest weight loss and moderate physical activity, people with prediabetes can delay or prevent type 2 diabetes. What causes type 2 diabetes? The exact cause of type 2 diabetes is unknown. However, there is an inherited susceptibility which causes it to run in families. Although a perso Continue reading >>

Share on facebook

Popular Questions

  1. Yao

    Hi there,
    I'm new to this forum so hello. I'm 37 and I've struggled with my diabetes for about 8 years now, but over the last two I stabilised my long term blood sugar and hardened the daily routines. I still have many questions, but rather than fire a list I thought I would start with one.
    As warned, I suffered a very bad stomach for a long period when I started taking Metformin. It eventually settled which I was told it would and occasionally when I miss the odd dose I'll get a day of upset or even a few hours.
    However, the real concern for me is that as a general experience I've found that my stomach sensitivity is very high. My routine and diet may be absolutely normal and healthy, but out of the blue I will get very bad stomach upset (diarrhoea). It's almost as if I have taken a strong laxative and it's sometimes nearly pure fluid. And this will last up to a day with regularity being every 10-30 mins. And then as quickly as it arrived, it stops.
    The problem is that this happens a lot and I've struggled to figure out which food is potentially clashing with the drugs, but I'm hoping some of you have the same experience and maybe can offer some advice. Maybe the best thing is to find an alternative to Metformin?
    Thanks,
    Yao

  2. sweetstar

    I am sorry you are experiencing these side affects.
    Metformin seems to work best when we lower the amount
    of carbs we eat. You don't say if you are counting carbs, all carbs.
    You might start there trying to determine what carbs are causing the
    problem. It is different for everyone. You also might want to talk
    to your doctor about taking the extended release formula of Metformin.
    I hope you can find relief soon.

  3. jwags

    Metformin is one of the best drugs out there and there is no other drug that works the same way without significant side effects. Are you taking the ER version of metformin. It blocks some of the stomach side effects. metformin works on several levels. One of the ways it works is it blocks so e of the carbs you eat and traps them in your intestines. I have found certain carbs are worse than others. For that reason I eat much smaller meals so I don't get bloated and gassy.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes